Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A note on the convergence of alternating direction methods


Author: Milton Lees
Journal: Math. Comp. 16 (1962), 70-75
MSC: Primary 65.66
DOI: https://doi.org/10.1090/S0025-5718-1962-0136527-4
MathSciNet review: 0136527
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. Douglas, jr., ``A note on the alternating direction implicit method,'' Proc. Amer Math. Soc., v. 8, 1957, p. 409-411. MR 0090876 (19:884g)
  • [2] D. W. Peaceman & H. H. Rachford, jr., ``The numerical solution of parabolic and elliptic differential equations,'' J. Soc. Indust. Appl. Math., v. 3, 1955, p. 28-41. MR 0071874 (17:196d)
  • [3] J. Douglas, jr. & H. H. Rachford, jr., ``On the numerical solution of heat conduction problems in two and three space variables,'' Trans. Amer. Math. Soc., v. 82, 1956, p. 421-439. MR 0084194 (18:827f)
  • [4] G. Birkhoff & R. S. Varga, ``Implicit alternating direction methods,'' Trans. Amer. Math. Soc., v. 92, 1959, p. 13-24. MR 0105814 (21:4549)
  • [5] L. Bers, ``On mildly nonlinear partial difference equations of elliptic type,'' J. Res. Nat. Bur. Standards, v. 51, 1953, p. 229-236. MR 0064291 (16:260d)
  • [6] M. Lees, ``A priori estimates for the solutions of difference approximations to parabolic differential equations,'' Duke Math. J., v. 27, 1960, p. 297-312. MR 0121998 (22:12725)
  • [7] R. Courant, K. O. Friedrichs, & H. Lewy, ``Über die Partiellen Differenzengleichungen der Mathematischen Physik,'' Math. Ann., v. 100, 1928, p. 32-74. MR 1512478
  • [8] M. Lees, Alternating Direction and Semi-Explicit Difference Methods for Parabolic Partial Differential Equations, N.Y.U. Tech. Report, Institute of Mathematical Sciences, NYO-9494.
  • [9] H. Whitney, ``Analytic extensions of differentiable functions defined in closed sets,'' Trans. Amer. Math. Soc., v. 36, 1934, p. 63-89. MR 1501735
  • [10] L. Hörmander, ``On the division of distributions by polynomials,'' Ark. Mat., v. 3, 1954, p. 555-568. MR 0124734 (23:A2044)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.66

Retrieve articles in all journals with MSC: 65.66


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1962-0136527-4
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society